question-icon

Suggest treatment for upper urinary tract infections

default
Posted on Mon, 18 May 2015
Question: My husband is sick, prob a virus according to the doctor,
His temp goes anywhere from 40.3 in the morning to 35-7 later in the day. it goes up and down during the day. every now and then he has this violent shaking that he can not control.
Not sure what to do about that. They last up to over an hour. Do I heap on the blankets and give him heating pads etc. or should he stay cool?
doctor
Answered by Dr. Panagiotis Zografakis (17 minutes later)
Brief Answer:
Please upload the reports

Detailed Answer:
Hello,

shaking is usually a sign of serious infection. It occurs very frequently in upper urinary tract infections (UTI). Blood in the urine may also occur in UTIs. Influenza ("the flu") may also cause rigor (shaking). There is a test for influenza that may give rapid results with adequate accuracy. Perhaps your husband should ask his doctor about it. Why did his doctor think that it's the flu? Did your husband have cough or other respiratory tract symtpoms?

Uploading the test reports, would help me to have a better idea about his situation. Regarding his shaking, there is not much he can do. Advil is a potent drug against fever and shaking. Tylenol is usually the first choice but if he's had this very uncommon side effect then he should stick to advil. Please remember that advil may hurt his kidneys, stomach and liver among other organs. The kidneys are more prone to its toxic effect when dehydration has ensued. High fever predisposes to dehydration, so enough fluids have to be ingested.

I'll be glad to comment further on his situation, when you provide the details.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3765 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for upper urinary tract infections

Brief Answer: Please upload the reports Detailed Answer: Hello, shaking is usually a sign of serious infection. It occurs very frequently in upper urinary tract infections (UTI). Blood in the urine may also occur in UTIs. Influenza ("the flu") may also cause rigor (shaking). There is a test for influenza that may give rapid results with adequate accuracy. Perhaps your husband should ask his doctor about it. Why did his doctor think that it's the flu? Did your husband have cough or other respiratory tract symtpoms? Uploading the test reports, would help me to have a better idea about his situation. Regarding his shaking, there is not much he can do. Advil is a potent drug against fever and shaking. Tylenol is usually the first choice but if he's had this very uncommon side effect then he should stick to advil. Please remember that advil may hurt his kidneys, stomach and liver among other organs. The kidneys are more prone to its toxic effect when dehydration has ensued. High fever predisposes to dehydration, so enough fluids have to be ingested. I'll be glad to comment further on his situation, when you provide the details. Kind Regards!